Alert archive / Georgia / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 392, NWS Atlanta, GA

July 8, 2009Houston County, Twiggs County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jul 8, 2009, 3:56 PM EDT for Houston County, Twiggs County, Georgia. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 8, 2009, 3:56 PM EDT (19:56 UTC)
Expired
Jul 8, 2009, 4:45 PM EDT
In force
49 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Houston County, GA, Twiggs County, GA

The radar

The Robins AFB radar (KJGX), 31 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.9 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2009-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1388 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2009-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1388 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
684 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 081956
SVRFFC
GAC153-289-082045-
/O.NEW.KFFC.SV.W.0392.090708T1956Z-090708T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
356 PM EDT WED JUL 8 2009

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HOUSTON COUNTY IN CENTRAL GEORGIA
  TWIGGS COUNTY IN CENTRAL GEORGIA

* UNTIL 445 PM EDT

* AT 354 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZED
  HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM JEFFERSONVILLE TO PERRY...MOVING
  SOUTHEAST AT 5 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  DANVILLE.

A TRAINED SPOTTER REPORTED PENNY SIZED HAIL WITH THIS STORM NEAR 
KATHLEEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3247 8379 3251 8378 3249 8374 3253 8374
      3252 8372 3255 8371 3257 8368 3276 8334
      3258 8323 3245 8349 3240 8348 3239 8352
      3235 8356
TIME...MOT...LOC 1955Z 300DEG 5KT 3267 8334 3249 8365

$$
1 follow-up statement
000 
WWUS52 KFFC 082026
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
426 PM EDT WED JUL 8 2009

GAC153-289-082045-
/O.CON.KFFC.SV.W.0392.000000T0000Z-090708T2045Z/
HOUSTON GA-TWIGGS GA-
426 PM EDT WED JUL 8 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR SOUTHERN TWIGGS AND EAST CENTRAL HOUSTON COUNTIES...

AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM JEFFERSONVILLE TO BONAIRE...
MOVING SOUTHEAST AT 5 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TARVERSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3244 8354 3254 8361 3273 8334 3258 8323
TIME...MOT...LOC 2027Z 300DEG 5KT 3265 8329 3247 8360

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 5:31 AM EDT, 10 hours 25 minutes earlier.

Area forecast discussion, Jul 8, 5:31 AM EDT, 10 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
531 AM EDT WED JUL 8 2009

.SHORT TERM /TODAY THROUGH FRIDAY/...

UPPER LOW CONTINUES TO SPIN OVER SOUTHEAST CANADA...WITH STRONG
SHORTWAVE WORKING ITS WAY AROUND THE LOW AND ACROSS THE SOUTHEAST.
WEAK BOUNDARY STILL IN PLACE ACROSS THE SOUTHEAST AS WELL...AND
THESE FEATURES WILL COMBINE WITH THE ABUNDANT MOISTURE (TYPICAL
SUMMERTIME PW VALUES BETWEEN 1.5-2) TO PRODUCE FAIRLY WIDESPREAD
SHOWERS AND THUNDERSTORMS...ESPECIALLY SOUTH OF THE FRONT. NORTH
GEORGIA MIGHT NOT SEE SO MUCH AS THE FRONT CONTINUES TO SLIDE
SLOWLY SOUTH IN RESPONSE TO THE SHORTWAVE MOVING THROUGH. HAVE
INCLUDED LIKELY POPS THIS AFTERNOON ACROSS A GOOD CHUNK OF THE
AREA...AND WITH BASIN-AVERAGE QPF UPWARDS OF 1-2...ITS POSSIBLE
THAT AS ECHOES TRAIN THIS AFTERNOON SOME LOCATIONS MAY HAVE HEAVY
RAINFALL PROBLEMS. WITH 250MB FLOW STILL 50+KT...AM NOT CONCERNED
ABOUT ANYTHING WIDESPREAD SO NO FLOOD/FLASH FLOOD WATCH
WARRANTED...ESPECIALLY SINCE THE SOILS IN CENTRAL GEORGIA CAN
LIKELY EASILY HANDLE THESE QPF AMOUNTS.

THE BOUNDARY WILL BE SLOW TO MOVE OUT AS THE SHORTWAVE/TROUGH AXIS
SORT OF STALLS OVER THE AREA THURSDAY INTO EARLY FRIDAY. BEST
CHANCES FOR RAIN WILL REMAIN ACROSS SOUTHERN ZONES. UPPER RIDGE
OVER THE SOUTHERN PLAINS WILL EXPAND EAST BEGINNING ON FRIDAY AND
WEAK SURFACE RIDGING WILL DOMINATE MOST OF THE AREA...THOUGH SOME
POPS WILL REMAIN IN CENTRAL GEORGIA.

TEMPERATURES WILL CONTINUE TO BE PROBLEMATIC THE NEXT COUPLE OF
DAYS WITH HIT AND MISS THUNDER AS WELL AS CLOUD COVER COMPLICATING
THE FORECAST. THE BIAS ADJUSTED MAV/MET BLEND WORKED FAIRLY WELL
YESTERDAY SO WILL CONTINUE THE TREND TODAY WITH MORE TWEAKS FOR
PERSISTENCE.

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...

STRONG UPPER LOW SLIDING ACROSS CENTRAL CANADA LATE IN THE WORK
WEEK WILL BEGIN TO TROUGH TOWARD THE OHIO VALLEY ON SATURDAY...
PUSHING THE UPPER HIGH BACK TOWARD THE DESERT SOUTHWEST. WEAK
FRONT ON THE LEADING EDGE OF THIS SYSTEM IS PROGGED TO PUSH TOWARD
THE APPALACHIANS OVER THE WEEKEND. IN GENERAL...THE SOUTHEAST IS
LEFT IN A WEAK UPPER FLOW REGIME WITH CONTINUED PLENTIFUL
MOISTURE IN THE COLUMN...SO HAVE KEPT SLIGHT CHANCE POPS IN THE
FORECAST FOR THE WEEKEND TO ACCOUNT FOR THE TYPICAL PULSE-TYPE
CONVECTION. THE DIFFUSE FRONT WILL MOVE INTO THE REGION SUNDAY
NIGHT INTO MONDAY AS GENERAL TROUGHINESS TAKES OVER THE EASTERN
THIRD OF THE COUNTRY...PLACING US IN WEAK NORTHWEST FLOW ALOFT.
HAVE INCREASED POPS AT THIS POINT WITH A MORE DIURNAL PATTERN.
TOWARD THE END OF THE PERIOD...MODELS DIVERGE WITH THE SOLUTIONS
AS GFS FLATTENS THE PATTERN OUT OVER US WHEREAS ECMWF CONTINUES
WEAK NORTHWESTERLY FLOW. HAVE LEFT IN A BLANKET SLIGHT CHANCE POPS
OVER THE AREA. NO MAJOR CHANGE IN TEMPS...THOUGH WITH ALL EXTENDED
MODELS DEVELOPING A RIDGE OVER THE ATLANTIC...EXTENDED GUIDANCE IS
ALL INDICATING AN INCREASE IN SURFACE MOISTURE DUE TO THE
INCREASED SOUTHERLY FLOW BY THE END OF THE PERIOD.

TDP

&&

.AVIATION..
VFR CONDITIONS HOLDING OVER NORTHERN TAF SITES EARLY THIS
MORNING...WITH MAINLY SCT TO BKN MID/HIGH LEVEL CLOUDS OVER THE
AREA. OVER SOUTHERN TAF SITES IFR TO LIFR CIGS SPREADING INTO
CSG/MCN AREAS...AND AT THIS POINT NOT SURE HOW MUCH OR IF WE COULD
SEE SOME OF THESE LOWER CIGS WORK INTO THE NORTHERN SITES. THINK WE
COULD SEE SOME LOWER CLOUDS TOWARD MORNING...BUT MORE IN THE 1 TO 2
THSD FT RANGE...AND PLAN TO CONTINUE PREVIOUS FORECAST TREND WITH
CIGS POSSIBLY IN THE MVFR UNTIL AROUND LATE MORNING...THEN LIFTING
INTO THE LOW VFR/VFR RANGE BY NOON. WITH BOUNDARY OVER CENTRAL
GEORGIA AND MODELS SHOWING A WEAK SHORTWAVE SKIRTING ACROSS THE AREA
TODAY...THINK CHANCES FOR THUNDER A BIT BETTER THAN TUESDAY AND
LEANING TOWARD VCTS OR PROB30 MOST TAF SITES AFTER 18Z/20Z TIME
FRAME. WILL KEEP WINDS ON THE EAST SIDE OF NORTH FOR AREAS NORTH OF
THE BOUNDARY...WEST TO NORTHWEST MAY STILL BE OKAY FOR CSG AND MCN.

49
&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          85  67  86  65  89 /  50  40  30  20  10
ATLANTA         85  69  84  68  87 /  50  30  30  20  10
BLAIRSVILLE     79  64  80  62  83 /  30  30  30  20  20
CARTERSVILLE    85  64  86  64  88 /  40  30  30  20  10
COLUMBUS        87  70  88  69  89 /  60  40  40  20  20
GAINESVILLE     83  67  84  66  86 /  40  30  30  20  10
MACON           89  69  88  68  89 /  70  50  50  30  30
ROME            87  65  88  66  89 /  30  20  20  10  10
PEACHTREE CITY  86  65  85  64  88 /  50  30  30  20  20
VIDALIA         88  70  88  68  89 /  80  70  60  30  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

TDP
Hazardous weather outlook, Jul 8, 2:05 PM EDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
205 PM EDT WED JUL 8 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-090945-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
205 PM EDT WED JUL 8 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS EXPECTED AND ISOLATED SEVERE THUNDERSTORMS
POSSIBLE ACROSS NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND
TONIGHT.

.SYNOPSIS...
A SURFACE BOUNDARY WILL CONTINUE ACROSS CENTRAL GEORGIA TODAY AS A
WEAK SURFACE LOW DEVELOPS OVER ALABAMA AND MOVES ALONG THE BOUNDARY
THROUGH TONIGHT.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD FROM THUNDERSTORMS THIS AFTERNOON AND EVENING
WILL BE FREQUENT LIGHTNING AND DAMAGING WINDS. SOME SMALL HAIL WILL
ALSO BE POSSIBLE. SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS
MUCH OF NORTH AND CENTRAL GEORGIA. ISOLATED THUNDERSTORMS ARE
POSSIBLE ACROSS NORTH AND CENTRAL GEORGIA MAINLY SOUTH OF A LINE
FROM CARROLLTON TO ATLANTA TO ATHENS.

.DISCUSSION...
A STATIONARY BOUNDARY STRETCHING ACROSS CENTRAL GEORGIA WILL
CONTINUE TODAY AS A WEAK SURFACE LOW DEVELOPS OVER ALABAMA AND
MOVES EASTWARD ALONG THE BOUNDARY. THESE FEATURES ALONG WITH A WEAK
UPPER LEVEL DISTURBANCE EXPECTED TO PUSH ACROSS THE SOUTHEASTERN
UNITED STATES...WILL AID IN THE DEVELOPMENT OF THUNDERSTORMS ACROSS
NORTH AND CENTRAL GEORGIA TODAY AND TONIGHT. WITH CAPES EXPECTED TO
INCREASE INTO THE 1500 TO 2500 RANGE THIS AFTERNOON...A FEW OF THE
THUNDERSTORMS COULD BECOME STRONG OR SEVERE AND PRODUCE DAMAGING
WINDS...FREQUENT CLOUD TO GROUND LIGHTING AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY...MAINLY DURING THE
AFTERNOONS AND EVENINGS.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MONITOR THE LATEST INFORMATION THIS AFTERNOON FOR
POSSIBLE ACTIVATION ACROSS CENTRAL GEORGIA.

In the hours before

Special weather statement, Jul 8, 2:25 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
225 PM EDT WED JUL 8 2009

GAZ059-060-081900-
225 PM EDT WED JUL 8 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
PUTNAM AND JASPER COUNTIES UNTIL 300 PM EDT...

AT 225 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MONTICELLO...MOVING EAST AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
PUTNAM AND JASPER COUNTIES THROUGH 300 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE CALVIN...EUDORA...MONTICELLO...PIEDMONT...
SHADY DALE...CENTRAL GEORGIA EXPERIMENT STATION AND WILLARD. BRIEF
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jul 8, 2:27 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
227 PM EDT WED JUL 8 2009

GAZ061-073-081900-
227 PM EDT WED JUL 8 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
BALDWIN AND HANCOCK COUNTIES UNTIL 300 PM EDT...

AT 226 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM OVER
UNDERWOOD...MOVING EAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
BALDWIN AND HANCOCK COUNTIES THROUGH 300 PM EDT. SOME LOCATIONS IN
THE PATH OF THIS STORM INCLUDE UNDERWOOD...DEVEREUX...BEULAH AND
LINTON. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.
Special weather statement, Jul 8, 2:52 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
252 PM EDT WED JUL 8 2009

GAZ049-060-081930-
252 PM EDT WED JUL 8 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
PUTNAM AND MORGAN COUNTIES UNTIL 330 PM EDT...

AT 251 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GODFREY...MOVING EAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
PUTNAM AND MORGAN COUNTIES THROUGH 330 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE REESE...WILLARD...CENTRAL GEORGIA
EXPERIMENT STATION...GODFREY...MADISON...ROCK EAGLE 4-H CENTER...
HARMONY...PHOENIX...PARKS MILL...SWORDS AND BUCKHEAD. BRIEF HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jul 8, 3:18 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
318 PM EDT WED JUL 8 2009

GAZ050-081945-
318 PM EDT WED JUL 8 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
GREENE COUNTY UNTIL 345 PM EDT...

AT 317 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 6 MILES WEST OF GRESHAMVILLE TO REYNOLDS
PLANTATION...MOVING EAST AT 15 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS GREENE COUNTY THROUGH 345 PM EDT. SOME LOCATIONS IN THE PATH
OF THESE STORMS INCLUDE LAKE OCONEE...REYNOLDS PLANTATION...CAREY...
GRESHAMVILLE...VEAZEY...WHITE PLAINS...GREENSBORO AND LIBERTY. BRIEF
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jul 8, 3:22 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
322 PM EDT WED JUL 8 2009

GAZ038-039-082000-
322 PM EDT WED JUL 8 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
WILKES AND OGLETHORPE COUNTIES UNTIL 400 PM EDT...

AT 321 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM POINT PETER TO HUTCHINGS...MOVING EAST AT
20 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS WILKES AND OGLETHORPE COUNTIES THROUGH 400 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE SANDY CROSS...POINT
PETER...STEPHENS...LEXINGTON...HUTCHINGS...CRAWFORD...VESTA...
CENTERVILLE...CELESTE...DELHI...JACKSONS CROSSROADS...
MALLORYSVILLE...NEWTOWN...NORMAN AND TIGNALL. BRIEF HEAVY DOWNPOURS
WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jul 8, 3:28 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
328 PM EDT WED JUL 8 2009

GAZ071>073-082-082000-
328 PM EDT WED JUL 8 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 50 MPH WINDS IN
BIBB...JONES...BALDWIN AND MONROE COUNTIES UNTIL 400 PM EDT...

AT 324 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM ROUND OAK TO 5 MILES EAST OF BRENT...MOVING
EAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS
BIBB...JONES...BALDWIN AND MONROE COUNTIES THROUGH 400 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE JARRELL PLANTATION...
ROUND OAK...PLANT SCHERER...BRENT...DAMES FERRY...BLOUNTSVILLE...
BOLINGBROKE...WAYSIDE...ARKWRIGHT...MERIWETHER...ETHRIDGE...
CLINTON...BRADLEY...HADDOCK AND GRAY.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 7:47 AM EDTFlash Flood WarningFFCTowns, Union, White6 hr
Jul 8, 10:25 AM EDTFlash Flood WarningFFCLumpkin, Union12 hr
Jul 8, 4:31 PM EDTSevere Thunderstorm WarningFFCFannin, Gilmer18 min
Jul 8, 4:45 PM EDTSevere Thunderstorm WarningFFCBleckley, Twiggs18 min
Jul 8, 7:06 PM EDTFlash Flood WarningFFCUnion3 hr

Nearby

Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.